MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRI TS BASEPLATE SIZE 2; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRI TS BASEPLATE SIZE 2; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5521-B-200
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Injury (2348); Inadequate Osseointegration (2646)
Date of Event 06/22/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.Device not returned.
 
Event or Problem Description
This pi was created based on the medical review provided for pi.The patient underwent revision surgery on (b)(6) 2011 due to tibial loosening whereby all triathlon ts components except the patella were revised to competitors products.
 
Event or Problem Description
This pi was created based on the medical review provided for pi.The patient underwent revision surgery on (b)(6) 2011.Due to tibial loosening whereby all triathlon ts components except the patella were revised to competitors products.
 
Additional Manufacturer Narrative
An event regarding loosening involving a triathlon baseplate was reported and confirmed through a medical review for this patient.Method & results: -device evaluation and results: not performed as product was not returned -clinician review: a review of the provided medical records by a clinical consultant indicated: [.] after this fourth revision of (b)(6) 2010, subsequent failure occurred 1-year later requiring a fifth revision on (b)(6) 2011, with exchange of all triathlon components except x3 patella for competitor, rotating, platform revision, devices due to tibial.Loosening of the triathlon baseplate with additional stem extender and augments caused by bone stock loss and depressed bone biology after the previous infection history of the patient.Also this newly implanted competitor device of (b)(6) 2011 failed through tibial fixation failure requiring yet another sixth revision in oct 2013.Potential issues with component malposition or quality of cementation cannot be excluded until proof of contrary by x-ray information.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: a review of the provided medical records by a clinical consultant indicated: [.] revision devices due to tibial loosening of the triathlon baseplate with additional stem extender and augments caused by bone stock loss and depressed bone biology after the previous infection history of the patient.[.] potential issues with component malposition or quality of cementation cannot be excluded until proof of contrary by x-ray information.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRI TS BASEPLATE SIZE 2
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9495183
Report Number0002249697-2019-04061
Device Sequence Number1410418
Product Code MBH
UDI-Device Identifier07613327026306
UDI-Public07613327026306
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2011
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2013
Device Model Number5521-B-200
Device Catalogue Number5521-B-200
Device Lot NumberYSXP
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/21/2019
Supplement Date Received by Manufacturer01/23/2020
Initial Report FDA Received Date12/19/2019
Supplement Report FDA Received Date02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age49 YR